Alert archive / Michigan / Snow Advisories in 2007

Snow Advisory 4, NWS Gaylord, MI

January 31, 20076 counties in Michigan

NWS Gaylord, MI issued this snow advisory at Jan 31, 2007, 3:35 PM EST for 6 counties in Michigan. It took effect at Feb 1, 2007, 1:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2007, 3:35 PM EST (20:35 UTC)
In effect from
Feb 1, 2007, 1:00 AM EST
Expired
Feb 1, 2007, 11:00 AM EST
In force
10 hr
Issued by
NWS Gaylord, MI

Counties Antrim County, MI, Benzie County, MI, Cheboygan County, MI, Emmet County, MI, Leelanau County, MI, Manistee County, MI

The radar

The NCL Michigan radar (KAPX), 64 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KAPX 312035
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
335 PM EST WED JAN 31 2007

...MORE ACCUMULATING SNOWFALL FOR PORTIONS OF NORTHERN MICHIGAN...

.A LOW PRESSURE SYSTEM WILL MOVE THROUGH NORTHERN MICHIGAN
TONIGHT. COLD AIR ALREADY IN PLACE ACROSS THE REGION COUPLED WITH
THIS LOW PRESSURE SYSTEM WILL PRODUCE ACCUMULATING LAKE ENHANCED
SNOW SHOWERS...TARGETING THE STRAITS AREA AND THE LAKE MICHIGAN
SHORELINE FOR THE HEAVIEST SNOWFALL LATE TONIGHT THROUGH THURSDAY
MORNING.

MIZ015>017-019>021-025-031-011045-
/O.NEW.KAPX.SN.Y.0004.070201T0600Z-070201T1600Z/
MACKINAC-EMMET-CHEBOYGAN-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-
MANISTEE-
INCLUDING THE CITIES OF...ST. IGNACE...PETOSKEY...CHEBOYGAN...
CHARLEVOIX...NORTHPORT...MANCELONA...FRANKFORT...MANISTEE
335 PM EST WED JAN 31 2007

...SNOW ADVISORY IN EFFECT FROM 1 AM TO 11 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 11 AM EST THURSDAY. 

SNOW SHOWERS WILL INCREASE IN BOTH FREQUENCY AND INTENSITY LATE
TONIGHT ACROSS THE STRAITS AREA AND ALONG THE LAKE MICHIGAN
SHORELINE. NEW SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED BY
DAYBREAK ACROSS THE ADVISORY AREA. SNOW SHOWERS WILL CONTINUE INTO
THURSDAY MORNING...WITH AN ADDITIONAL 1 TO 2 INCHES EXPECTED
ACROSS THE ADVISORY AREA BY MIDDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MR
2 follow-up statements
000 
WWUS43 KAPX 010312
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1012 PM EST WED JAN 31 2007

...MORE ACCUMULATING SNOWFALL FOR PORTIONS OF NORTHERN MICHIGAN...

.A LOW PRESSURE SYSTEM WILL MOVE THROUGH NORTHERN MICHIGAN
TONIGHT. COLD AIR ALREADY IN PLACE ACROSS THE REGION COUPLED WITH
THIS LOW PRESSURE SYSTEM WILL PRODUCE ACCUMULATING LAKE ENHANCED
SNOW SHOWERS...TARGETING THE STRAITS AREA AND THE LAKE MICHIGAN
SHORELINE FOR THE HEAVIEST SNOWFALL LATE TONIGHT THROUGH THURSDAY
MORNING.

MIZ015>017-019>021-025-031-011100-
/O.CON.KAPX.SN.Y.0004.070201T0600Z-070201T1600Z/
MACKINAC-EMMET-CHEBOYGAN-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-
MANISTEE-
INCLUDING THE CITIES OF...ST. IGNACE...PETOSKEY...CHEBOYGAN...
CHARLEVOIX...NORTHPORT...MANCELONA...FRANKFORT...MANISTEE
1012 PM EST WED JAN 31 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 1 AM TO 11 AM EST
THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 1 AM TO 11 AM EST
THURSDAY. 

SNOW SHOWERS WILL INCREASE IN BOTH FREQUENCY AND INTENSITY LATE
TONIGHT ACROSS THE STRAITS AREA AND ALONG THE LAKE MICHIGAN
SHORELINE. NEW SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED
BY DAYBREAK ACROSS THE ADVISORY AREA. SNOW SHOWERS WILL CONTINUE
INTO THURSDAY MORNING...WITH AN ADDITIONAL 1 TO 3 INCHES EXPECTED
ACROSS THE ADVISORY AREA BY MIDDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

AS
000 
WWUS43 KAPX 010921
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
421 AM EST THU FEB 1 2007

...MORE BOUTS OF SNOW TODAY AND FRIDAY...

.A LOW PRESSURE SYSTEM NORTH OF SAULT STE MARIE WAS CONTRIBUTING
TO LAKE EFFECT SNOWFALL IN PARTS OF NORTHWEST LOWER MICHIGAN THIS
MORNING. THE SWATH OF HEAVIEST SNOW WILL OCCUR FROM NORTHERN
LEELANAU COUNTY TO NORTHERN CHEBOYGAN COUNTY...INCLUDING THE
CITIES OF CHARLEVOIX AND PETOSKEY. 

ANOTHER...STRONGER SYSTEM WILL APPROACH FROM WEST ON FRIDAY. WITH
WEST SOUTHWEST WINDS IN PLACE AGAIN...LOCATIONS NEAR THE LAKE
MICHIGAN COAST WILL AGAIN BE FAVORED FOR POTENTIAL HEAVY SNOW.

MIZ015-012300-
/O.CAN.KAPX.SN.Y.0004.000000T0000Z-070201T1600Z/
/O.NEW.KAPX.WS.A.0003.070202T1200Z-070203T0000Z/
MACKINAC-
INCLUDING THE CITY OF...ST. IGNACE
421 AM EST THU FEB 1 2007

...SNOW ADVISORY IS CANCELLED...
...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING. THE SNOW ADVISORY HAS BEEN CANCELLED. 

ONLY LIGHT ACCUMULATIONS ARE EXPECTED TODAY...WITH A COUPLE OF
INCHES OF SNOW POSSIBLE NEAR ST IGNACE.

HEAVIER SNOW IS EXPECTED IN THE STRAITS REGION AND EASTERN
MACKINAC COUNTY ON FRIDAY. LOCAL ACCUMULATIONS OF UP TO 8 INCHES
ARE POSSIBLE.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SEVERE WINTER
WEATHER CONDITIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$

MIZ019-020-012300-
/O.UPG.KAPX.SN.Y.0004.000000T0000Z-070201T1600Z/
/O.NEW.KAPX.LE.W.0007.070201T0921Z-070201T2300Z/
/O.NEW.KAPX.WS.A.0003.070202T1200Z-070203T1200Z/
CHARLEVOIX-LEELANAU-
INCLUDING THE CITIES OF...CHARLEVOIX...NORTHPORT
421 AM EST THU FEB 1 2007

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...
...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A LAKE EFFECT
SNOW WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON.
A WINTER STORM WATCH HAS ALSO BEEN ISSUED. THIS WINTER STORM
WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING.
THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

LOCALLY HEAVY LAKE EFFECT SNOW WILL OCCUR TODAY...ESPECIALLY THIS
MORNING...ACROSS NORTHERN LEELANAU AND WESTERN CHARLEVOIX
COUNTIES. LOCAL ACCUMULATIONS DURING THE DAYLIGHT HOURS WILL
APPROACH 6 INCHES...ON TOP OF THE SNOW THAT FELL DURING THE NIGHT.

ANOTHER...SIMILAR SNOW EVENT IS POSSIBLE ON FRIDAY...WITH LAKE
EFFECT SNOW CONTINUING INTO FRIDAY NIGHT AS EXTREMELY COLD AIR
INVADES. LOCAL ACCUMULATIONS FRIDAY AND FRIDAY NIGHT COULD REACH
10 INCHES.

A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW
IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SEVERE WINTER
WEATHER CONDITIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$

MIZ016-017-012300-
/O.UPG.KAPX.SN.Y.0004.000000T0000Z-070201T1600Z/
/O.NEW.KAPX.LE.W.0007.070201T0921Z-070201T2300Z/
/O.NEW.KAPX.WS.A.0003.070202T1200Z-070203T0000Z/
EMMET-CHEBOYGAN-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN
421 AM EST THU FEB 1 2007

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...
...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A LAKE EFFECT
SNOW WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON.
A WINTER STORM WATCH HAS ALSO BEEN ISSUED. THIS WINTER STORM
WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING.
THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

LOCALLY HEAVY LAKE EFFECT SNOW WILL OCCUR TODAY...ESPECIALLY THIS
MORNING...ACROSS EMMET AND NORTHERN CHEBOYGAN COUNTIES. LOCAL
ACCUMULATIONS DURING THE DAYLIGHT HOURS WILL APPROACH 6
INCHES...ON TOP OF THE SNOW THAT FELL DURING THE NIGHT.

ANOTHER...SIMILAR SNOW EVENT IS POSSIBLE ON FRIDAY...AS ANOTHER
SYSTEM APPROACHES FROM THE WEST. LOCAL ACCUMULATIONS ON FRIDAY COULD
REACH 8 INCHES.

A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW
IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SEVERE WINTER
WEATHER CONDITIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$

MIZ025-031-011600-
/O.NEW.KAPX.WS.A.0003.070202T1200Z-070203T0000Z/
/O.CON.KAPX.SN.Y.0004.000000T0000Z-070201T1600Z/
BENZIE-MANISTEE-
INCLUDING THE CITIES OF...FRANKFORT...MANISTEE
421 AM EST THU FEB 1 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING...
...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING. A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

LAKE EFFECT SNOW SHOWERS WILL PRODUCE 1 TO 3 INCHES OF
ACCUMULATION TODAY...MAINLY THIS MORNING AND MAINLY NEAR THE LAKE
MICHIGAN COASTLINE. 

ANOTHER...STRONGER SYSTEM WILL APPROACH FROM THE WEST FRIDAY. THIS
COULD BRING HEAVY SNOW...AGAIN ESPECIALLY NEAR LAKE MICHIGAN.
LOCAL ACCUMULATIONS ON FRIDAY COULD REACH 8 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SEVERE WINTER
WEATHER CONDITIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$

MIZ021-011600-
/O.NEW.KAPX.WS.A.0003.070202T1200Z-070203T1200Z/
/O.CON.KAPX.SN.Y.0004.000000T0000Z-070201T1600Z/
ANTRIM-
INCLUDING THE CITY OF...MANCELONA
421 AM EST THU FEB 1 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING...
...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
MORNING. A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

LAKE EFFECT SNOW SHOWERS WILL PRODUCE 1 TO 4 INCHES OF
ACCUMULATION TODAY...MAINLY THIS MORNING AND WITH THE HIGHEST
AMOUNTS NEAR GRAND TRAVERSE BAY.

ANOTHER...STRONGER SYSTEM WILL APPROACH FROM THE WEST FRIDAY...
WITH LAKE EFFECT SNOW CONTINUING INTO FRIDAY NIGHT AS EXTREMELY
COLD AIR INVADES. LOCAL ACCUMULATIONS FRIDAY AND FRIDAY NIGHT COULD
REACH 10 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SEVERE WINTER
WEATHER CONDITIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$

JZ

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this snow advisory went out at Jan 31, 3:22 PM EST, 13 minutes earlier.

Area forecast discussion, Jan 31, 3:22 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
322 PM EST WED JAN 31 2007

.UPDATE...WEAK RIDGING BOTH AT THE SURFACE AND ALOFT REMAINS OVER
MICHIGAN LATE THIS AFTERNOON. SW LOW LEVEL FLOW HAS BECOME WELL
ESTABLISHED ACROSS NRN MICHIGAN BETWEEN THE RIDGE AXIS NOW JUST TO
OUR EAST AND AN APPROACHING SHORT WAVE AND SURFACE RESPONSE
CURRENTLY OVER THE UPPER MISSISSIPPI VALLEY. WEST-EAST ORIENTED LAKE
EFFECT SNOW BANDS OF EARLY AFTERNOON HAVE SHIFTED TO A SW TRAJECTORY
AND HAVE GREATLY DIMINISHED IN INTENSITY IN RESPONSE TO
STRENGTHENING ANTICYCLONIC FLOW AND LOW LEVEL DRYING (900-700 MB RH
DROPPING TO AROUND 50 PCT). OUR ATTENTION NOW TURNS UPSTREAM TO THE
APPROACHING SYSTEM...SPECIFICALLY REGARDING THE POTENTIAL FOR
ADDITIONAL ACCUMULATING SNOWFALL AS A SW FLOW LAKE ENHANCED EVENT
SETS UP OVERNIGHT INTO THURSDAY MORNING.

TONIGHT AND THURSDAY...LITTLE WILL CHANGE DURING THE EVENING HOURS
AS SUBSIDENCE AND RELATIVELY DRY LOW/MID LEVEL AIR REMAINS IN PLACE
ACROSS THE REGION. DELTA TS HOLDING IN THE MID TEENS...INVERSION
HEIGHTS HANGING AROUND 4500 FT AND 900-700 MB RH STAYING AROUND 50
PCT WILL CONTINUE TO GENERATE LIGHT LAKE EFFECT SNOW SHOWERS...
DIRECTED PRIMARILY INTO THE STRAITS AREA BY PERSISTENT 1000-850 MB
SW FLOW. ANY NEW SNOW ACCUMULATION THIS EVENING WILL REMAIN WELL
UNDER AN INCH. WX SITUATION CHANGES RATHER QUICKLY TOWARD THE
OVERNIGHT HOURS AS THE UPSTREAM SYSTEM ENTERS NRN MICHIGAN BY 06Z.
LOW/MID LEVELS WILL RAPIDLY MOISTEN BY THIS AS GOOD ISENTROPIC
ASCENT (I280) DEVELOPS ACROSS OUR AREA. LOW LEVEL FLOW WILL REMAIN
OUT OF THE SW (240-250 DEGREES)...AS DELTA TS REMAIN IN THE MID
TEENS. ONCE LOW/MID LEVELS MOISTEN...SEEDER/FEEDER PROCESSES COUPLED
WITH PLENTY OF OVER-LAKE INSTABILITY AS WELL AS SYNOPTIC SUPPORT
WILL RAPIDLY ENHANCE (BOTH IN AREAL COVERAGE AND INTENSITY) ONGOING
SW FLOW LAKE SNOW BANDS. LOCATIONS NOT INFLUENCED BY SW FLOW OFF OF
LAKE MICHIGAN WILL SEE A GENERAL INCH OF NEW SNOW FROM THE SYNOPTIC
SYSTEM. THOSE LOCATIONS TARGETED FOR THE HEAVIEST SNOWFALL IN SW
FLOW SITUATIONS WILL SEE 2 TO 4 INCHES LATE TONIGHT AND ANOTHER 1 TO
2 INCHES THURSDAY MORNING BEFORE THE SYSTEM EXITS THE REGION BY
AFTERNOON. WILL ISSUE A SNOW ADVISORY FOR THE LAKE MICHIGAN
SHORELINE COUNTIES AS WELL AS COUNTIES WITHIN THE STRAITS AREA FOR
LATE TONIGHT THRU THURSDAY MORNING. AREAL COVERAGE AND INTENSITY OF
SNOW BANDS WILL GREATLY DIMINISH THURSDAY AFTERNOON AS THE SYSTEM
PULLS AWAY...WITH UNDER AN INCH OF NEW SNOW EXPECTED FOR THE
AFTERNOON. LOW TEMPS TONIGHT WILL DROP BACK INTO THE TEENS. THURSDAY
WILL LIKELY BE THE WARMEST DAY OVER THE NEXT WEEK OR SO...WITH
HIGH TEMPS IN THE MID 20S.

LONG TERM...THROUGH 72 HOURS, THE MODELS ARE IN GOOD AGREEMENT WITH
THE WIND FLOW IN THE 1000-850 MB LAYER. THERE ARE MOISTURE CONCERNS
AT FEW POINTS DURING THAT TIME WHICH WILL BE ADDRESSED IN THE
SPECIFIC TIME PERIODS. THE WIND FLOW BECOMES PERPENDICULAR TO EACH
OTHER BY 84 HOURS AS THE NAM SLOWS THE PROGRESS OF THE SFC LOW/LAKE
AGGREGATE TROUGH. THE GEM AGREES WITH THE GFS, AS DOES THE UKMET SO
HAVE LEANED TOWARD THE GFS IN THIS CASE.

THURSDAY NIGHT...WINDS REMAIN SW THROUGH THE NIGHT WITH THE 850 MB
TEMPERATURES BETWEEN -16C TO -14C. THIS WILL ALLOW GOOD FLAKE GROWTH
AND DELTA TS OF 13 TO 16C. STARTING AROUND 06Z, THE NAM SHOWS A
LOWER AMOUNT OF MOISTURE IN THE 850-700 MB LAYER DURING THE
PROLONGED SW FLOW. WE CURRENTLY HAVE LIKELY POPS IN THE SW FLOW
AREAS, AND WONT CHANGE IT WITH THE GFS AROUND 90+%. HOWEVER, IT IS
SOMETHING TO CONSIDER AS THE LOWER MOISTURE MAY KEEP SNOW AMOUNTS
DOWN, MAYBE EVEN TO JUST FLURRIES.

FRIDAY...AS THE SFC LOW GOES THROUGH LAKE SUPERIOR, THE WINDS BEGIN
TO SHIFT WITH THE MORNING STARTING SOUTHWEST AND THEN ENDING WITH A
WEST OR WEST-NORTHWEST FLOW PATTERN BY 00Z. 850 MB TEMPERATURES FALL
TO AROUND -20C WITH THE MOISTURE ABOVE 80% ON BOTH MODELS SO IT
LOOKS LIKE THE ALONG THE LAKE MICHIGAN SHORE LINE AND IN E UPPER,
THERE WILL BE LIKELY SNOW. WITH THE LOW AND COLD FRONT MOVING
THROUGH (I.E. SYNOPTIC LIFT), THE SNOW COULD BE SIGNIFICANT WITH
ADVISORY TYPE HEADLINES POSSIBLE AT THIS POINT. THE REST OF N LOWER
WILL HAVE THE HIGHER CHANCE POPS WHICH LOOKS GOOD AS THE COLD FRONT
MOVES THROUGH THE REGION.

FRIDAY NIGHT...THE WINDS TURN TOWARD THE WEST PRETTY RAPIDLY AND THE
850 MB TEMPERATURES FALL INTO THE -25C RANGE BY 12Z. SO EXPECTING
THAT MEASURABLE SNOW IS LIKELY. THE QUESTION WILL REMAIN HOW MUCH,
THIS IS DUE TO THE FACT THAT WITH RAPIDLY SHIFTING WINDS AND
TEMPERATURES THAT COOL SO THAT DENDRITIC GROWTH WILL BE SUPPRESSED
BY MORNING. THE NAM IS NOW A LOT DRIER AS WELL WITH THE 850-700 MB
LAYER MOISTURE BELOW 50%. SO THE AMOUNT OF SNOW COULD BE A LOT LESS
IF THE NAM IS RIGHT, BUT AM GOING MORE WITH THE GFS BASED ON THE
MODEL ENSEMBLES.

SATURDAY...THE GFS BEGINS TO RAPIDLY PULL THE SFC LOW OUT, BUT KEEPS
A LAKE AGGREGATE TROUGH AND THE WINDS BECOME NW BY THE AFTERNOON.
THE NAM HOLDS THE SFC LOW NEAR LAKE SUPERIOR AND KEEPS THE FLOW SW.
WITH THE MOISTURE IN THE 850-700 MB LAYER ON BOTH MODELS STILL OVER
70% AND THE 850 TEMPERATURES EITHER AROUND -25C OR -20C THERE WILL
BE SNOW. THE DECISION THAT I MADE WAS TO UP THE POPS TO HIGH IN THE
SW AND NW FLOW AREAS, SINCE THERE WILL BE MEASURABLE SNOW SHOWERS
EITHER WAY WITH EITHER FLOW. THIS NW FLOW CONTINUES THROUGH THE
NIGHT WITH THE 850 MB TEMPERATURES CONTINUING TO BE AT -25C OR LESS.
THERE IS A 500 MB SHORTWAVE THAT MOVES THROUGH THE REGION BY THE
MORNING. SO WILL KEEP THE HIGHER CHANCE POPS IN THE REGION UNTIL THE
MODELS COME TOGETHER.

EXTENDED (SUNDAY THROUGH WEDNESDAY)...SUNDAY, WITH THE 850 MB
TEMPERATURES OF -25C OR COLDER OVER THE REGION, THE LAKE AGGREGATE
TROUGH AND A WEAK COLD FRONT HANG UP SO WOULD EXPECT THAT THERE WILL
BE A CHANCE OF SNOW SHOWERS. THIS WILL CONTINUE THROUGH MONDAY AS A
CLIPPER SYSTEM MOVES INTO THE OHIO RIVER VALLEY. TUESDAY, THE SFC
HIGH THAT IS HELPING THE WIND FLOW OVER THE REGION BEGINS TO DROPS
INTO THE OHIO VALLEY. THIS KEEPS A WNW FLOW OVER THE REGION. WITH
THE 850 MB TEMPERATURES IN THE -25 TO -30C RANGE WOULD EXPECT THAT
THERE WILL BE LAKE EFFECT SNOW. WEDNESDAY, THIS REGIME PRETTY MUCH
CONTINUES, BUT THERE LOOKS LIKE THAT IT WILL BE PURE LES, WHICH
MEANS THAT THERE WILL BE NO ENHANCEMENT, SO WHILE THE SNOW WILL
ACCUMULATE, SIGNIFICANT ACCUMULATIONS WILL UNLIKELY AT THIS TIME.
THE COLD AIR LOOKS LIKE IT WILL BE IN PLACE FOR THE NEXT WEEK AND
POSSIBLY BEYOND. STARTING SATURDAY AND LOOKING THROUGH WEDNESDAY, WE
WILL STRUGGLE TO REACH 10F FOR HIGH TEMPERATURES. WIND CHILLS WILL
BE PRETTY LOW AND THE LOW TEMPERATURES WILL BE BELOW -10F IN E UPPER
AND SOME AREAS IN N LOWER WILL PROBABLY GET THERE AS WELL ON ONE OF
THOSE DAYS. THIS WILL PROBABLY BE THE COLDEST STRETCH OF WEATHER FOR
THE SEASON.

LUTZ

&&

.APX WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY...OVERNIGHT AND
     THURSDAY MORNING...MIZ015>017-019>021-025-031.
&&
Hazardous weather outlook, Jan 31, 4:20 AM EST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
420 AM EST WED JAN 31 2007

LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-011100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
420 AM EST WED JAN 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SIGNIFICANT ACCUMULATIONS OF LAKE EFFECT SNOW WILL OCCUR IN PARTS
OF CHIPPEWA COUNTY TODAY...MAINLY EARLY. SEE ONGOING WARNINGS FOR
FURTHER DETAILS.

ACCUMULATING SNOW WILL DEVELOP LATE TONIGHT NEAR THE SHORELINE OF
LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ACCUMULATING SNOW WILL CONTINUE INTO THURSDAY NEAR THE SHORELINE
OF LAKE MICHIGAN.

ACCUMULATING SNOW WILL OCCUR IN NORTHWEST LOWER AND EASTERN UPPER
MICHIGAN ON FRIDAY...TURNING TO LAKE EFFECT SNOW IN THE SNOWBELT
REGIONS FOR FRIDAY NIGHT THROUGH SUNDAY.

WELL BELOW NORMAL TEMPERATURES ARE EXPECTED THIS WEEKEND AND EARLY
NEXT WEEK. WIND CHILLS COULD REACH DANGEROUS LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE PASS ON SNOWFALL REPORTS TO THE NATIONAL WEATHER
SERVICE.

JZ

In the hours before

Local storm report, Jan 31, 10:31 AM EST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1031 AM EST WED JAN 31 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 AM     SNOW             2 W PARADISE            46.63N 85.08W
01/31/2007  M5.2 INCH        CHIPPEWA           MI   CO-OP OBSERVER

            24 HR TOTAL THRU 7 AM.

&&

KAS
Local storm report, Jan 31, 11:49 AM EST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1149 AM EST WED JAN 31 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 AM     SNOW             10 SSW WHITEFISH POINT  46.62N 85.06W
01/31/2007  M15.0 INCH       CHIPPEWA           MI   TRAINED SPOTTER

            18 HR TOTAL THRU 11 AM.

&&

KSULLIVA
Local storm report, Jan 31, 12:21 PM EST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1221 PM EST WED JAN 31 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     SNOW             WHITEFISH POINT         46.75N 84.98W
01/31/2007  M7.0 INCH        CHIPPEWA           MI   TRAINED SPOTTER

            18 HR TOTAL THRU 11 AM. SNOWDEPTH 12 IN.

&&

KAS
Local storm report, Jan 31, 2:51 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
251 PM EST WED JAN 31 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     SNOW             PARADISE                46.63N 85.03W
01/31/2007  M3.0 INCH        CHIPPEWA           MI   TRAINED SPOTTER

            6 HR TOTAL THRU 2 PM. SNOWDEPTH 18 IN.

&&

KAS

Nearby

Snow Advisories in Michigan, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.